| Catalog Number |
5950010 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
11/17/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventrio st (device #1).An additional emdr was submitted to represent the bard/davol ventrio st (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventrio st meshes on (b)(6) 2014 and (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of two unspecified bard/davol ventrio st meshes on (b)(6) 2014 and (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with the implant of ventrio st mesh (device #1).Per operative notes, ¿the hernia sac was dissected.A ventrio st mesh (device #1) placed and secure it with suture.¿ (b)(6) 2015 - patient was diagnosed with incisional hernia, adhesion thereby underwent open repair with explant of ventrio st mesh (device #1) and implant of ventrio st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Ventrio st mesh (device #1) was separated from the right side of the fascia.All adhesions and small bowel were taken down.A ventrio st mesh (device #2) was placed to the posterior peritoneum using suture.¿ (b)(6) 2017 - patient was diagnosed with recurrent ventral incisional hernia, fistula from small bowel to mesh, mesh infection, adhesion, purulent fluid thereby underwent open repair with explant of ventrio st mesh (device #2).Per operative notes, ¿hernia sac was dissected.Adhesions were taken down.Infected ventrio st mesh (device #2) was totally removed.Fistula, small bowel, and purulent fluid were taken down.The defect was repaired with suture.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2013) is considered to be a best estimate.Updated fields: a2, a4, b2 (outcomes attributed to adv ev), b3, b4, b5, b6, b7, d4 (product catalog no., corporate lot no., udi no., expiry date), d.6b (date of explant), g3, g6, h2, h4, h6, h10.This supplemental emdr represents the bard/davol ventrio st (device #1).An additional supplemental emdr was submitted to represent the bard/davol ventrio st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.